Long Time Stability of a Classical Efficient Scheme for Two-Dimensional Navier-Stokes Equations
This paper considers the long-time stability property of a popular semi-implicit scheme for the two-dimensional incompressible Navier-Stokes equations in a periodic box that treats the viscous term implicitly and the nonlinear advection term explicitly. We consider both the semi discrete (discrete in time but continuous in space) and fully discrete schemes with either Fourier Galerkin spectral or Fourier pseudo spectral (collocation) methods. We prove that in all cases, the scheme is long time stable provided that the timestep is sufficiently small. the long-time stability in the L 2 and H 1 norms further leads to the convergence of the global attractors and invariant measures of the scheme to those of the Navier-Stokes equations at vanishing timestep. © 2012 Society for Industrial and Applied Mathematics.
S. Gottlieb et al., "Long Time Stability of a Classical Efficient Scheme for Two-Dimensional Navier-Stokes Equations," SIAM Journal on Numerical Analysis, vol. 50, no. 1, pp. 126 - 150, Society for Industrial and Applied Mathematics, May 2012.
The definitive version is available at https://doi.org/10.1137/110834901
Mathematics and Statistics
Keywords and Phrases
Collocation; Global Attractor; Invariant Measures; Semi-Implicit Schemes; Spectral; Two-Dimensional Navier-Stokes Equations
International Standard Serial Number (ISSN)
Article - Journal
© 2023 Society for Industrial and Applied Mathematics, All rights reserved.
28 May 2012
National Science Foundation, Grant 0959382